Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Mobile, AL

June 24, 2015Butler County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2015, 2:24 AM CDT for Butler County, Monroe County, Wilcox County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 2:24 AM CDT (07:24 UTC)
Expired
Jun 24, 2015, 3:04 AM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 125 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS54 KMOB 240724
SVRMOB
ALC013-099-131-240830-
/O.NEW.KMOB.SV.W.0068.150624T0724Z-150624T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
224 AM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 330 AM CDT

* AT 224 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 9 MILES
  NORTHEAST OF PINE APPLE...OR 18 MILES SOUTHWEST OF MOSSES...AND
  MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3196 8686 3196 8677 3176 8672 3176 8682
      3175 8691 3175 8693 3174 8703 3204 8701
      3205 8691 3205 8686
TIME...MOT...LOC 0724Z 355DEG 8KT 3199 8690 
$$
1 follow-up statement
973 
WWUS54 KMOB 240804
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CDT WED JUN 24 2015

ALC013-099-131-240813-
/O.CAN.KMOB.SV.W.0068.000000T0000Z-150624T0830Z/
BUTLER AL-MONROE AL-WILCOX AL-
304 AM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER...
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES HAS BEEN
CANCELLED...

AT 303 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
BUTLER...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES HAS
WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3196 8686 3196 8677 3176 8672 3176 8682
      3175 8691 3175 8693 3174 8703 3204 8701
      3205 8691 3205 8686
TIME...MOT...LOC 0802Z 355DEG 8KT 3186 8689 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:02 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 24, 12:02 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1202 AM CDT WED JUN 24 2015

.AVIATION...
06Z ISSUANCE...CURRENTLY MONITORING THE MESOSCALE CONVECTIVE
SYSTEM...MCS...OVER TENNESSEE AND BEGINNING TO ADVANCE INTO
ALABAMA/MISSISSIPPI. BASED ON CURRENT MOVEMENT AND A SOMEWHAT DEFINED
850 MB THETA-E AXIS ORIENTED NORTH-SOUTH...EXPECT THE MCS TO CONTINUE
ADVANCING SOUTHWARD OVERNIGHT. THE CONVECTION MAY VEER OFF INTO
SOUTHERN MISSISSIPPI LATE TONIGHT INTO EARLY WEDNESDAY MORNING DEPENDING
ON HOW THIS FEATURE INTERACTS WITH THE BROAD 850-MB THETA-E RIDGE
WHICH ADD TO UNCERTAINTY FOR ASSESSING IMPACTS. HAVE OPTED TO EXPECT
VCTS BY 10-13Z WITH WINDS BECOMING NORTHWEST NEAR 8-10 KNOTS AS AN
ANTICIPATED OUTFLOW BOUNDARY MOVES THROUGH. A SEA BREEZE IS
ANTICIPATED TO DEVELOP NEAR 18-19Z WITH WINDS BECOMING SOUTHWEST.
WILL HAVE VCTS CONTINUING UNTIL 01Z. /29

&&

.PREV DISCUSSION... /ISSUED 714 PM CDT TUE JUN 23 2015/

DISCUSSION...

UPDATED FOR THE LATEST AVIATION DISCUSSION BELOW.  /02/

AVIATION...

AREAL COVERAGE OF SHRA/TSRA CONTINUES TO WANE ACROSS THE FORECAST
AREA EARLY THIS EVENING. EXPECT MOST OF THE CONVECTION TO REMAIN
OVER E PARTS OF THE REGION FOR THE NEXT HOUR OR TWO (MAINLY S-
CENTRAL AL/CENTRAL FL PANHANDLE) BEFORE ANY REMAINING INSTABILITY IS
LOST. CONVECTIVE DEBRIS SHOULD KEEP MID- AND HIGH-LEVEL CLOUDS
ACROSS MUCH OF THE REGION THROUGH THE EVENING HOURS BEFORE THINNING.
EVEN WITH THE CLOUD COVER...EXPECT FLIGHT CATEGORIES TO REMAIN VFR
THROUGH MUCH OF THE UPCOMING FORECAST PERIOD AT THE MAJOR AIRPORTS.
SIMILAR TO THE PAST COUPLE OF DAYS...SHRA/TSRA SHOULD AGAIN DEVELOP
AFTER 24/1800 UTC...AND PRODUCE REDUCED CIGS/VSBYS. HOWEVER...
PROBABILISTIC GUIDANCE INDICATES THAT FLIGHT CATEGORY REDUCTIONS
WILL BE LIMITED TO MVFR RANGES. /02/

PREV DISCUSSION... /ISSUED 542 PM CDT TUE JUN 23 2015/

DISCUSSION...
OBSERVATIONAL DATA INDICATES THAT HEAT INDICES AROUND THE REGION HAVE
DROPPED BELOW HEAT ADVISORY CRITERIA. AS SUCH...WE HAVE DECIDED TO
CANCEL THE HEAT ADVISORY FOR THE ENTIRE FORECAST AREA.
OTHERWISE...THE ONGOING FORECAST APPEARS TO BE ON TRACK WITH ONLY
MINOR TWEAKS HERE AND THERE.

ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET.
UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY.  /BUTTS/

PREV DISCUSSION... /ISSUED 405 PM CDT TUE JUN 23 2015/

SHORT TERM /TONIGHT THROUGH THURSDAY/...WILL LET THE HEAT ADVISORY
EXPIRE AT 6 PM. NUMEROUS HOT SPOTS PERSIST WHERE THUNDERSTORMS HAVE
BEEN ABSENT. THUNDERSTORM ACTIVITY SHOULD DISSIPATE AGAIN BY EARLY
EVENING. TOMORROW SHOULD BE A SIMILAR REPEAT OF TODAY...THOUGH THE
MODELS ARE TRENDING A DEGREE OR TWO COOLER THAN TODAY SO DO NOT
ANTICIPATE A HEAT ADVISORY THOUGH IT WILL BE HOT WITH HEAT INDICES
RANGING FROM 102 TO 107. AFTERNOON CONVECTION WILL AGAIN GET ROLLING
AROUND 2 PM WITH THE STRONGEST STORMS...ISOLATED SEVERE NEAR THE
COAST ALONG AND NEAR THE SEA BREEZE FRONT. STORMS WILL AGAIN
DISSIPATE BY EARLY EVENING. UPPER LEVEL RIDGE BEGINS WEAKENING AND
SHIFTING WESTWARD...THIS SHOULD PROVIDE SOME GRADUAL RELIEF IN TERMS
OF DAYTIME HIGH TEMPERATURES. HIGHS SHOULD TOP OUT IN THE LOW TO MID
90S. A CONVECTIVE AFTERNOON IS ANTICIPATED WITH STORMS AGAIN
DISSIPATING IN THE EVENING. /08 JW

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...UPPER LEVEL RIDGE
CONTINUES TO WEAKEN WITH A BROAD TROUGH DEVELOPING OVER THE AREA BY
FRIDAY. FALLING HTS AND CAA ALOFT WILL ALLOW FOR AN UPTICK OF
CONVECTION WHICH WILL CONTINUE TO BE DIURNALLY DRIVEN. TEMPERATURES
WILL CONTINUE THROUGH THE WEEKEND. A WEAK FRONT IS PROJECTED TO PUSH
THROUGH THE AREA LATE SATURDAY AFTERNOON AND EVENING...EXPECT MORE
WIDESPREAD CONVECTION THAT WILL LINGER INTO THE LATE NIGHT HOURS.
TEMPERATURES OVER THE WEEKEND SHOULD BE SIGNIFICANTLY COOLER THEN
WE'VE EXPERIENCE LATELY...TOPPING OUT IN THE UPPER 80S. THE WEAK
BOUNDARY THEN STALLS OUT OVER THE AREA BECOMING A TRIGGER FOR LATE
MORNING...AFTERNOON THUNDERSTORMS ALONG THE COAST AND INLAND...AND
THEN OVER THE NORTHERN GULF AT NIGHT. /08 JW

AVIATION...23.18Z TERMINAL FORECAST DISCUSSION...
VFR CONDITIONS GENERALLY PREVAIL THROUGH THE AFTERNOON WITH CUMULUS
DECK BASES AROUND 4000 FT AGL. ISOLATED TO SCATTERED TSRA WILL
DEVELOP THIS AFTERNOON...GENERALLY BETWEEN 23.19Z-24.00Z. SOME STORMS
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 40 KNOTS...
AND RESTRICTED VISIBILITY DUE TO HEAVY RAIN. /21

MARINE...A WEAK PRESSURE PATTERN WILL PERSIST THROUGH THE END OF
THE WORK WEEK KEEPING WINDS LIGHT AND SEAS LOW. WINDS WILL INCREASE
TO POSSIBLY CAUTIONARY LEVELS OVER THE WEEKEND AS A SURFACE FRONT
MOVES OVER THE NORTHERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  93  77  91  76 /  20  40  20  20  20
PENSACOLA   77  93  79  90  78 /  10  40  20  20  20
DESTIN      82  88  81  88  81 /  10  40  20  20  20
EVERGREEN   74  98  76  93  75 /  20  40  20  30  20
WAYNESBORO  73  98  75  94  74 /  20  40  20  20  20
CAMDEN      73  98  76  95  75 /  20  40  20  20  20
CRESTVIEW   75  99  77  92  76 /  20  40  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 12:06 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1206 PM CDT TUE JUN 23 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241715-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1206 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES REACHING INTO THE MID 90S TO
AROUND 100 AND HIGH HUMIDITY WILL RESULT IN DANGEROUS HEAT INDICES
BETWEEN 105 AND 110 ACROSS MUCH OF THE REGION THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. A FEW STORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND GUSTS...HAIL UP TO
THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION EACH DAY WITH
HEAT INDICES REACHING 105 TO 110 AGAIN WEDNESDAY...AND SLIGHTLY LOWER
BETWEEN 100 TO 105 LATE IN THE WEEK.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW STORMS COULD
BE STRONG TO BRIEFLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-241715-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1206 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THIS AFTERNOON.
A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35
KNOTS OR GREATER...FREQUENT LIGHTNING STRIKES...AND LOCALLY HIGHER
WAVES AND SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE EACH DAY. A FEW STORMS
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 KNOTS OR
GREATER...FREQUENT LIGHTNING STRIKES...AND LOCALLY HIGHER WAVES AND
SEAS.

In the hours before

Local storm report, Jun 23, 8:47 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
847 PM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     5 NNE SANFORD           31.36N 86.36W
06/23/2015                   COVINGTON          AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ON CR70 BETWEEN ANDALUSIA AND OPP.
            LOCATION AND TIME ESTIMATED.

&&
Special weather statement, Jun 24, 1:37 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
137 AM CDT WED JUN 24 2015

ALZ055-056-240730-
MONROE AL-CONECUH AL-
137 AM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH AND MONROE
COUNTIES UNTIL 230 AM CDT...

AT 137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REPTON...OR
NEAR MONROEVILLE...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...         EXCEL...               REPTON...
I65 AND AL 41...       I65 AND CR 6...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3155 8732 3154 8711 3127 8707 3128 8738
TIME...MOT...LOC 0637Z 001DEG 6KT 3148 8722

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:34 PM CDTSpecial Marine WarningMOB56 min
Jun 23, 7:39 PM CDTSpecial Weather StatementMOBCovington51 min
Jun 23, 10:53 PM CDTSpecial Marine WarningMOB97 min
Jun 24, 1:37 AM CDTSpecial Weather StatementMOBConecuh53 min
Jun 24, 2:44 AM CDTSpecial Weather StatementMOBEscambia61 min
Jun 24, 3:32 AM CDTSpecial Weather StatementMOBMobile58 min
Jun 24, 3:35 AM CDTSpecial Marine WarningMOB85 min
Jun 24, 6:09 AM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington3 hr
Jun 24, 6:20 AM CDTSpecial Marine WarningMOB55 min
Jun 24, 3:01 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 3:56 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Jun 24, 4:26 PM CDTSpecial Weather StatementMOBBaldwin64 min
Jun 24, 4:37 PM CDTSpecial Weather StatementMOBBaldwin23 min
Jun 24, 4:45 PM CDTSpecial Weather StatementMOBMobile60 min
Jun 24, 5:20 PM CDTSpecial Weather StatementMOBMobile55 min
Jun 24, 5:54 PM CDTSpecial Marine WarningMOB51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.